Hail, Cimarron
- When
- September 1, 4:28 PM CST
- Where
- Cimarron County, 0.69 mi N of Boise City
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.740, -102.520
Some hail stones were slightly larger than a Quarter.
Diurnal convection moving east out of New Mexico helped to spark convection across the far western OK Panhandle. downstream of the 700 hPa trough axis across western OK Panhandle, a few cells developed and with a good mid level moisture pool and CAPE around 1000 J/kg, a few hail reports were the result before storms moved southeast and weakened.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Diurnal convection moving east out of New Mexico helped to spark convection across the far western OK Panhandle. downstream of the 700 hPa trough axis across western OK Panhandle, a few cells developed and with a good mid level moisture pool and CAPE around 1000 J/kg, a few hail reports were the result before storms moved southeast and weakened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 1, 1:10 PM CST, 3 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 210 PM CDT Fri Sep 1 2017 .DISCUSSION... An upper level trough will sweep southeast across the Panhandles tonight. This upper level trough will combine with moisture near the surface and convergence along a southeastward moving surface trough to help produce showers and thunderstorms. The showers and thunderstorms over the southern Colorado and northern New Mexico mountains this afternoon are expected to move southeast. The best chance of showers and thunderstorms looks to be across the northern areas closer to the upper level dynamics. The Panhandles will be in a dry northwest flow aloft through much of this forecast as low level moisture has been diminished across the Rockies. However, a strong upper level short wave trough will dive southward through the central and eastern U.S. Monday night into Tuesday. This will help to drive a cold front through the Panhandles. This front may spark some showers and thunderstorms along it. High temperatures will be above normal until Tuesday when the cold front moves through and then highs will be below normal for a couple of days. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 90 61 89 63 / 30 5 0 0 0 Beaver OK 63 92 60 94 63 / 40 5 0 0 0 Boise City OK 59 89 59 90 62 / 40 5 0 0 0 Borger TX 63 92 65 91 67 / 50 5 0 0 0 Boys Ranch TX 60 92 59 91 61 / 50 5 0 0 0 Canyon TX 59 90 61 89 62 / 30 5 0 0 0 Clarendon TX 62 91 62 90 66 / 20 5 0 0 0 Dalhart TX 57 90 59 90 58 / 60 5 0 0 0 Guymon OK 62 93 61 92 63 / 60 5 0 0 0 Hereford TX 58 90 60 88 60 / 20 5 0 0 0 Lipscomb TX 63 91 60 93 64 / 30 5 0 0 0 Pampa TX 60 90 61 91 62 / 30 5 0 0 0 Shamrock TX 64 91 62 91 66 / 30 5 0 0 0 Wellington TX 65 92 63 92 65 / 20 5 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/15
Hazardous Weather Outlook National Weather Service Amarillo TX 322 PM CDT Fri Sep 1 2017 OKZ001>003-TXZ001>020-020830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 322 PM CDT Fri Sep 1 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become marginally severe with strong gusty winds the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across the Panhandles Monday night into Tuesday. At this time, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement National Weather Service Amarillo TX 513 PM CDT FRI SEP 1 2017 OKZ001-012245- Cimarron OK- 513 PM CDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near Boise City, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Amarillo. && LAT...LON 3674 10268 3684 10253 3675 10233 3658 10263 TIME...MOT...LOC 2213Z 311DEG 7KT 3675 10258 14
The Amarillo radar (KAMA), 183 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
2 hail. Local standard time, as filed.
Some hail stones were slightly larger than a Quarter.
Hail covering ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, September 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 717807, 717808.